I am sorry, Mary, I am a bit touchy right now. Be better when I am not getting off these drugs...
I believe no one else responded because we do not know this topic like twopack does.
Written communication sure is the pits sometimes. But, what I've seen here is great consult, conversation and awareness, pros, cons, and warnings due to caring :)
Hope you are able to get this straight Meg. Mary, thank you always for the fact-filled responses.
My apologies Meg. Maybe we understand each other but haven't been able to communicate well. Being limited to written language makes things so much harder for me. We can continue this topic by message if you would prefer.
I am not quite sure why you are yelling at me..I DO UNDERSTAND THEY ARE THE SAME DRUG. I am not stupid and have been down this road before. I may say the wrong thing now due to the cognative changes I experience now but I am trying.
On the other hand maybe I am not as smart as you are. But you are not listening to me...I AM GETTING HELP FROM MY DR'S and I am following directions !
I already feel bad about talking on here and now I know why...
but on the other hand, you are the only person who will respond so I am grateful for that. I am not going to quit talking just wanted to let you know how I am feeling.
Thanks, I am just not sure of my math, but those are the figures I also got. I obviously don't know much about the dangers of tylenol and didn't realize how much I was taking. I am trying to cut back on the tylenol at this point.
I am working with my MS Dr. and my headache specialist, Dr. Goadsby, at this time. But as you know nothing is fast. I had been taking the meds for headaches in the past. Dr. Goadsby is treating me witha graeter occipital nerve injection for migraines and we are waiting for it to work. It took me almost a year to get an appt with him, so you see there is fast cure, as it is with most health issues.
And because of the possible damage to my liver I am trying to withdraw from the Norco right now . I am obsessing a bit on the drug withdrawal because I feel like crap and just looking for answers. I really do want to get off of the pain pills if possible.
I did know better than to take so much of the vicodin since I have a history of drug addiction but I really didn't care much at the time and I was so tired of the pain from headaches.
I haven't given much thought to the narcotics in Norco....
The MS doctor who is prescribing your Norco should be advising you about how to decrease your doses Meg. Damage to your liver from Tylenol (acetaminophen) isn't the only concern! Hydrocodone is the second ingredient in BOTH Vicodin and Norco and that is a NARCOTIC pain reliever.
As I’ve said before….
You may need this amount of narcotic to control your pain. You may also have developed a tolerance to lower doses of narcotic. But you may have a type of pain that doesn’t respond well to narcotic pain relievers at all. That’s common in MS but I don't know you or what you’re dealing with. I DO know our doctors need to look at a variety of options to keep us comfortable and that non-narcotic alternatives usually offer better and longer lasting relief of chronic pain.
So follow the advice of ONE physician who prescribes BOTH of these drugs and use the ingredient information you asked for to be more aware of whatever is prescribed.
Each Vicodin has 5mg of hydrocodone and 500mg of acetaminophen.
Each Norco has 10mg of hydrocodone and 325mg of acetaminophen.
Two Vicodin = 10mg of hydrocodone and 1000mg of acetaminophen.
Two Norco = 20mg of hydrocodone and 650mg of acetaminophen.
Three Norco = 30mg hydrocodone and 975mg of acetaminophen.
TWO VICODIN + TWO NORCO TAKEN THREE TIMES A DAY
totals six Vicodin and six Norco each day, adding up to a
DAILY TOTAL of 90mg of hydrocodone and 4,950mg of acetaminophen.
THREE NORCO TAKEN THREE TIMES A DAY
totals nine Norco each day, adding up to a
DAILY TOTAL of 90mg of hydrocodone and 2,925mg of acetaminophen.
(Note that the switch from 2 tablets of each to 3 Norco tablets decreases your acetaminophen dose but does NOT decrease the narcotic dose at all. I'm not clear on your reason for cutting back on pain pills. If you only want to decrease your daily acetaminophen intake to a safe level this will be fine. It does nothing more than that if you also intended to decrease your daily narcotic intake.)